Author Topic: Holding or ?  (Read 151 times)

[Buddie]

Holding or ?
« on: October 12, 2019, 05:34:22 pm »
3 weeks into a K hold and it's not easy.  3 am to bedtime the brain is buzzing, bruised, tinnitus.  It shouldn't last forever (but it might).   

Currently holding is very difficult.  Normally I move forward, however that's probably not the best idea. Something needs to change. 

Advice ???



« Last Edit: October 12, 2019, 06:07:54 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Holding or ?
« Reply #1 on: October 13, 2019, 12:59:51 pm »
If I were you I would updose to see if you get some relief. Your cuts are very large which may be why you are having issues. Maybe try .625 mg and then see how you feel, make smaller cuts after you stabilize. Most on here can not tolerate the cuts you are making, from .75 of K to .5 mg is the equivalent of 5 mg of valium, a lot to cut at once.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Holding or ?
« Reply #2 on: October 13, 2019, 01:44:32 pm »
If I were you I would updose to see if you get some relief. Your cuts are very large which may be why you are having issues. Maybe try .625 mg and then see how you feel, make smaller cuts after you stabilize. Most on here can not tolerate the cuts you are making, from .75 of K to .5 mg is the equivalent of 5 mg of valium, a lot to cut at once.

 :thumbsup: :thumbsup:

WD sxs are the result of an imbalance between your current dose, and the amount your system needs to be at equilibrium.  You can either wait (and suffer) while your system catches up, or just updose and correct the imbalance.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Holding or ?
« Reply #3 on: October 13, 2019, 03:06:25 pm »
The issue began before my taper began as I always took K on a "as needed" basis.  For years I believed a 2mg K tab was no different than a 2mg Valium.  A couple of decades ago I got off Valium (on my own).  Thus my original thoughts were "no big deal - I've done this before" ......obviously that was a huge mistake.  The first few months were a rapid taper which was absolutely brutal.  For obvious reasons I scoured the internet and found BB, the Ashton Manual, and finally told my therapist. Turns out my therapist (APRN) helped others get off benzos, she knew of Ashton, etc..... 

From BB and my therapist I learned to slow down and the sig doesn't reflect the smaller cuts.  Either way - a poor taper foundation led to long term issues.  A couple of months ago the goal was to get to .5mg K and hold for as long as it takes.  Well, I got there about 3 weeks ago and have been in various waves.  A couple of days ago I was at......"just crawl in a cave and get this over with" so I posted. 

Today is a new day (reasonable window) and thank both of you (NJ and B) for sound advice.  Holding can be a bear, but it's good to have reassurance.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Holding or ?
« Reply #4 on: October 13, 2019, 04:56:54 pm »
To Breck

Good for you for getting down as far as you have.  There is no doubt that you have put up with many unpleasant symptoms but have kept moving forward.

A few comments based on my experience and what others have posted:

Firstly, we are all on our own journey with this process and everyone on the site deserves compassion and support.  That having been said, I have found that most members who post are having a particularly difficult time.  Stands to reason that they need the most help.  But there are others, me among them, who have experienced much unpleasant WD but who are nonetheless doing OK.  And that is fine!  I hope you can keep yourself there.

Going below 1 mg seems to be a difficult point.  Again, I am among those who went fairly easily from 2 mg to 1 only to find the descent below 1 to be a whole different ball of wax.  It seems to require much smaller cuts (that 5-10%) and sometimes longer holds.

In my experience, there seem to be dosage points  I will refer to as "thresholds".  Our nervous systems go along adapting to lower doses with that 12-14 day cycle and then suddenly they don't.  We end up holding for 3-4 weeks until we stabilize and move on.  That seems to be a normal part of the process.

*This is the part that may pertain to what you are experiencing.  It is one thing for a taper step to take longer as things slowly progress toward stability.  Is is quite another to experience no progress for weeks and for the symptoms to become intolerable.  This is the point to evaluate:  have I gone too quickly (the usual problem)?  Is this the wrong moment to be attempting a taper (stress, travel, etc)?  Am I doing too many things at once (what I did)?  This, in my opinion is the moment to consider up-dosing.  I have read countless posts of people who have crashed in one way or another when things became intolerable and they tried to stick it out.  Sometimes it does not come around, the nervous system may be too overwhelmed and get into an irreversible cycle.  And that can cause a BIG set-back.  I have had one such incident. With the support of my MD, I up-dosed,  added something back, and stabilized  I learned that "sticking it out" if it's not changing just puts me back further than if I had listened to my body and made an adjustment sooner.  I am now back to tapering successfully, with more patience!

I hope this helps.  You do not have to have a horrible time if you are doing what works.  I wish you the best with continuing.  Holding at .5 would be a great thing for you, then onward!                   
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Holding or ?
« Reply #5 on: October 14, 2019, 12:07:06 am »
[...],   excellent input. thank you....
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.